Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 212, NWS Nashville, TN

June 27, 2000Jackson County, Smith County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2000, 4:26 PM CDT for Jackson County, Smith County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2000, 4:26 PM CDT (21:26 UTC)
Expired
Jun 27, 2000, 5:00 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Jackson County, TN, Smith County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WUUS54 KOHX 272126
SVRBNA
TNC087-159-272200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF GAINESBORO
  NORTHEASTERN SMITH COUNTY IN TENNESSEE

* UNTIL 500 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF GAINESBORO...OR ABOUT 10
  MILES SOUTHEAST OF CARTHAGE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GAINESBORO BY 500 PM CDT

DAMAGING WINDS CAN BE EXPECTED. GO TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF A STURDY BUILDING. AVOID WINDOWS

$$
DICKSON 15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:53 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 27, 2:53 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CDT TUE JUN 27 2000

FRONTAL BOUNDARY SLIDING SLOWLY SWARD EARLY THIS AFTERNOON. PRECIP
JUST ALONG BOUNDARY POPPING WHILE HEAVIER STUFF ACROSS SRN/ERN ZONES
POPPING ALONG PRE-FRONTAL TROF.

BOUNDARY STILL PROGGED TO MOVE JUST TO THE S OF THE CWA TONIGHT
BEFORE GETTING CAUGHT-UP IN DEVELOPING PLAINS LOW AND RETURNING
AS A WARM FRONT WED AFTERNOON. UPPER SUPPORT STILL QUITE WEAK
THROUGH 00Z THU...WITH DEEPEST MOISTURE STILL MOSTLY LOW-LEVEL.
BOUNDARY HANGING IN THE VICINITY WILL BRING A CONTINUATION OF
SCATTERED PRECIP ACROSS THE AREA TONIGHT AND WED...ESPECIALLY S.

UNUSUAL MID/UPPER SUMMERTIME TROFS DROPPING INTO THE REGION LATE
WED AFTERNOON/EVENING...BRINGING SOME DECENT UPPER SUPPORT TO
LOW-LEVEL BOUNDARY. PROCESS OF LOW-LEVEL BOUNDARY...DESTABILIZING
AIRMASS AND CONTRIBUTION OF H3 DIVERGENCE SHUD RESULT IN WIDESPREAD
DEVELOPMENT WED NIGHT AND ON INTO THU.

SE REGION TROFS AND PRETTY DECENT SURFACE HIGH WILL TRY TO DRIVE
FRONT EAST OF THE CWA THU...BRINGING A DYING TREND TO THE AREA BUT
EXPECT THIS PROCESS WILL TAKE SOME TIME. MODELS DISPLAYING SEVERAL
DIFFERENCES 12Z THU SO EXPEC7T TO SPILT THE DIFFERENCE...LEAVING
POPS IN FA-WIDE...LEANING HARDER ON THE PLATEAU. 07

BNA 67/85/67/78 4475
CSV 63/81/64/75 5476

.BNA...NONE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:40 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall35 min
Jun 27, 3:30 PM CDTFlash Flood WarningOHXLawrence, Wayne2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.